Alert archive / Indiana / River Flood Warnings in 2008
River Flood Warning 234, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jun 13, 2008, 10:44 AM EDT for Morgan County, Owen County, Indiana. It took effect at Jun 15, 2008, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 13, 2008, 10:44 AM EDT (14:44 UTC)
- In effect from
- Jun 15, 2008, 2:00 AM EDT
- Expired
- Jun 14, 2008, 11:35 AM EDT
- In force
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Morgan County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 46 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) near Centerton (CNTI3). The gauge peaked at 12.83 ft at Jun 13, 2008, 11:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03354000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 13, 7:05 AM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 13, 7:05 AM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 705 AM EDT FRI JUN 13 2008 .AVIATION...DISCUSSION FOR THE 12Z TAFS LOOK FOR SCT TSRA TO OCCUR THIS MORNING AND PERSIST THROUGH MUCH OF THE DAY AHEAD OF A LARGE STORM SYSTEM. GIVEN SCT NATURE OF STORMS BEST FCST AT THIS POINT IS FOR GENERAL CONVECTIVE FCST EXCEPT AT IND THIS MORNING WHERE RADAR TRENDS SHOULD BRING SOME THUNDER INTO THE AREA THIS MORNING. LOOK FOR A TREND OF LOWER CIGS THROUGH THIS EVENING AS THE CORRIDOR OF DEEPEST SFC-850MB RH AND LIFT TAKES PLACE. CONDS SHOULD IMPROVE AFTER 06Z WITH CIGS EXPECTED TO IMPROVE AND PRECIP EXPECTED TO DECREASE IN COVERAGE HOWEVER THERE IS SOME POTENTIAL FOR MVFR VIS WITH CLEARING SKIES AND LINGERING MOISTURE. && .PREV DISCUSSION...UPPR LO CURRENTLY OVR THE NRN PLAINS XPCTD TO LIFT NEWD INTO CANADA LTR TDY. IN THE WAKE OF THE LO...UPPR FLOW OVR THE LOCAL AREA XPCTD TO GRADU VEER TO A WNWLY DIRECTION BY SUN. CDFNT ASSOCIATED WITH THE UPPR LO PROGGED TO PASS THRU THE AREA TONIGHT. MODELS IN GOOD AGREEMENT ON THE MAIN DETAILS. FCST FOCUS CENTERS ON POPS/HVY RAIN/SVR THREAT WITH THIS SYS. OUTFLOW BOUNDARY FM CONVECTIVE SYS ALONG THE MS RVR PUSHING SE ACRS NRN IL ATTM. CURRENT SPEED OF OUTFLOW PLACES IT NR THE NW BORDER COUNTIES ARND SUNRISE...WITH MODEL DATA HINTING AT THIS BOUNDARY SETTLING SLOWLY SEWD ACRS THE LOCAL AREA DURG THE DAY. PROGGED CONVECTIVE TEMPS SUGGEST TSTM ACTVTY SHOULD START DVLPG BY 18Z OR SO...WITH THE MOST FAVORED LOCATION PROBABLY WHERE EVER OUTFLOW BOUNDARY IS BY THAT TIME. WL GO WITH CHC POPS DURG THE MORN HRS...WITH HI POPS IN THE AFT. THERMODYNAMIC/SHEAR PROFILES SUGGEST SOME THREAT FOR SVR THIS AFT...HOWEVER SHEAR/MID LVL LAPSE RATES LOOK A LTL WEAK AT THIS PT...ALTHOUGH LO LVL HELICITY VALUES MAY BE LOCALLY ENHANCED INVOF BOUNDARY. PROGGED P-WAT VALUES NR TWO INCHES SUGGEST HVY RAIN THREAT THIS AFT/EVEN AS WELL. WL CONT FLASH FLOOD WATCH AS IS. CDFNT XPCTD TO GRADU SETTLE ACRS THE AREA TONIGHT...SO WL CONT WITH HI POPS/HVY RAIN THREAT. CONVECTION MAY TEND TO DIMINISH AFT 06Z/SAT AS STRONGER 850MB FLOW PUSHES OFF TO THE E. WL KEEP A CHC POP IN THE SERN ZONES FOF SAT MORN TO COVER ANY LINGERING ACTVTY...OTRW IMPROVG CONDS XPCTD BY SAT AFT INTO SUN WITH SFC HI PRES BLDG IN. LO LVL THICKNESSES SUGGEST NGM MOS HIGHS FOR SAT ARE PROBABLY ABOUT 5 DEGS TOO WARM. REMAINDER OF GUIDANCE LOOKS OK AT THIS PT. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR INZ053>057-060>065-067>072. FLASH FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT FOR INZ021-028>031-035>049-051-052. && AVIATION...CO PUBLIC...JAS
Hazardous weather outlook, Jun 13, 5:54 AM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 554 AM EDT FRI JUN 13 2008 INZ021-028>031-035>049-051-052-141000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- 554 AM EDT FRI JUN 13 2008 ...FLASH FLOOD WATCH IN EFFECT THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED...MAINLY THIS AFTERNOON AND EVENING. PRESENT INDICATIONS ARE THAT SOME STORMS MAY BE SEVERE...ESPECIALLY FROM ABOUT 200 PM THIS AFTERNOON UNTIL ABOUT MIDNIGHT TONIGHT. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. IN ADDITION...SOME STORMS THIS AFTERNOON AND EVENING MAY PRODUCE HEAVY RAINFALL...WITH LOCALLY UP TO 3 INCHES OF RAIN POSSIBLE. THIS MAY LEAD TO FLASH FLOODING AND WILL EXACERBATE THE ONGOING FLOODING PROBLEMS. MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ALONG MANY OF THE RIVERS. SEVERAL RIVERS AND STREAMS ARE ABOVE FLOOD STAGE. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY NIGHT INTO MONDAY. AT THIS TIME...CONDITIONS APPEAR FAVORABLE FOR SEVERE STORMS SUNDAY NIGHT. MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON FRIDAY AFTERNOON OR FRIDAY EVENING. SPOTTERS ARE ALSO ENCOURAGED TO MONITOR FUTURE WEATHER STATEMENTS REGARDING THE SEVERE THREAT SUNDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ053>057-062>065-071-072-141000- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR- JACKSON-JENNINGS- 554 AM EDT FRI JUN 13 2008 ...FLASH FLOOD WATCH IN EFFECT FOR TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED...MAINLY THIS AFTERNOON AND EVENING. PRESENT INDICATIONS ARE THAT SOME STORMS MAY BE SEVERE...ESPECIALLY FROM ABOUT 200 PM THIS AFTERNOON UNTIL ABOUT MIDNIGHT TONIGHT. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. IN ADDITION...SOME STORMS TONIGHT MAY PRODUCE HEAVY RAINFALL...WITH LOCALLY UP TO 3 INCHES OF RAIN POSSIBLE. THIS MAY LEAD TO FLASH FLOODING AND WILL EXACERBATE THE ONGOING FLOODING PROBLEMS. MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ALONG MANY OF THE RIVERS ACROSS CENTRAL INDIANA. SEVERAL RIVERS AND STREAMS ARE ABOVE FLOOD STAGE. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY NIGHT INTO MONDAY. AT THIS TIME...CONDITIONS APPEAR FAVORABLE FOR SEVERE STORMS SUNDAY NIGHT. MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON FRIDAY AFTERNOON OR FRIDAY EVENING. SPOTTERS ARE ALSO ENCOURAGED TO MONITOR FUTURE WEATHER STATEMENTS REGARDING THE SEVERE THREAT SUNDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>070-141000- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE- 554 AM EDT FRI JUN 13 2008 ...FLASH FLOOD WATCH IN EFFECT FOR TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED...MAINLY THIS AFTERNOON AND EVENING. PRESENT INDICATIONS ARE THAT SOME STORMS MAY BE SEVERE...ESPECIALLY FROM ABOUT 200 PM THIS AFTERNOON UNTIL ABOUT MIDNIGHT TONIGHT. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. IN ADDITION...SOME STORMS TONIGHT MAY PRODUCE HEAVY RAINFALL...WITH LOCALLY UP TO 3 INCHES OF RAIN POSSIBLE. THIS MAY LEAD TO FLASH FLOODING AND WILL EXACERBATE THE ONGOING FLOODING PROBLEMS. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF THE EAST FORK WHITE...WHITE...AND WABASH RIVERS IN SOUTHWESTERN PORTIONS OF CENTRAL INDIANA. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY NIGHT INTO MONDAY. AT THIS TIME...CONDITIONS APPEAR FAVORABLE FOR SEVERE STORMS SUNDAY NIGHT. MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON FRIDAY AFTERNOON OR FRIDAY EVENING. SPOTTERS ARE ALSO ENCOURAGED TO MONITOR FUTURE WEATHER STATEMENTS REGARDING THE SEVERE THREAT SUNDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 13, 8:25 AM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
825 AM EDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM LIGHTNING BROWNSBURG 39.84N 86.39W
06/13/2008 HENDRICKS IN EMERGENCY MNGR
*** 1 INJ *** CONTSTRUCTION WORKER INDIRECTLY STRUCK BY
LIGHTNING. MAIN STRIKE WAS TO A CRANE.
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:09 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks | 19 min |
| Jun 13, 10:44 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 25 hr |
| Jun 13, 10:44 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 25 hr |
| Jun 13, 10:44 AM EDT | River Flood Warning | IND | Morgan, Owen | 25 hr |
| Jun 13, 10:44 AM EDT | River Flood Warning | IND | Clay, Greene | 25 hr |
| Jun 13, 12:00 PM EDT | Flash Flood Warning | IND | Clay, Greene, Owen | 2 hr |
| Jun 13, 1:12 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry | 48 min |
| Jun 13, 1:21 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 39 min |
| Jun 13, 1:59 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe, Warren | 46 min |
| Jun 13, 2:04 PM EDT | Flash Flood Warning | IND | Johnson, Shelby | 4 hr |
| Jun 13, 2:11 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion | 49 min |
| Jun 13, 2:14 PM EDT | Flash Flood Warning | IND | Morgan | 61 min |
| Jun 13, 3:11 PM EDT | Flash Flood Warning | IND | Morgan, Owen | 3 hr |
Nearby
River Flood Warnings in Indiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.